Hail, Yuma
- When
- June 17, 7:00 PM MST
- Where
- Yuma County, 18 mi N of Yuma
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -102.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 17, 1:00 PM MST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT TUE JUN 17 2003 TONIGHT...IMPRESSIVE MESOLOW ON VISIBLE SATELLITE IMAGERY WITH CONVECTIVE DEVELOPMENT ON THE EASTERN FLANK. WITH A BOUNDARY MOVING SOUTHWARD ACROSS THE ZONES...COPIOUS MOISTURE PER H2O VAPOR LOOP AND PRECIPITABLE WATER VALUES...AND LIGHT STEERING WINDS...NUMEROUS SLOW MOVING TSTMS LOOK LIKELY. EXCELLENT FISH PRESENTATION IN OFFICE. WED...CONVECTIVE DEBRIS SLOWLY SAGS SOUTHWARD WITH PRECIPITATION CHANCES DECREASING DURING THE DAY. RAIN CHANCES GREATEST ACROSS THE SOUTHERN ZONES. THU...THETA-E RIDGE AXII WILL BE CONFINED NEAR THE ROCKIES. WITH LACK OF FOCUSING BOUNDARIES AND LIFT...IT LOOKS DRY. FRI...GFS FORECASTS A SHORTWAVE TROUGH AXIS IN THE AREA WITH A LOW LEVEL CONVERGENCE AXIS ACROSS THE WESTERN ZONES. FOR NOW HOWEVER...WILL LEAVE THIS DAY DRY PENDING LATER MODEL RUNS. SAT...ZONAL FLOW ALOFT. WITH LIMITED MOISTURE...LACK OF BOUNDARIES AND FORCING...IT LOOKS DRY. GFS HIGHS TOO COLD BASED ON 850 MB TEMPERATURES/LOW LEVEL WINDS AND ATMOSPHERIC MOISTURE CONTENT. SUN/MON/TUE...17/00Z GFS LOOKS MORE REASONABLE THAN THE 16/00Z RUN...LEADING TO HIGHER FORECAST CONFIDENCE. ON SUNDAY...DRY SW FLOW ALOFT...LIMITED MOISTURE AND 850 MB TEMPERATURES NEAR 28C WILL PRODUCE HIGHS WELL IN THE 90S...ABOVE GFS MAXIMA. POSSIBLE COLD FRONTAL PASSAGE (COLD FROPA) SUNDAY NIGHT...SO WILL INCLUDE TSTM CHANCES. ON MONDAY...COULD SEE OVERRUNNING TYPE PRECIPITATION IF GFS IS CORRECT...AND WILL COOL MAXIMA DOWN CLOSER TO GUIDANCE. ON TUE... IF GFS IS CORRECT WITH ITS TROUGH DEPICTION ACROSS THE ROCKIES AND A BOUNDARY IN THE AREA...COULD SEE A CHANCE OF THUNDERSTORMS. .GLD...NONE. SR
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NUMEROUS OUTFLOW BOUNDERIES LEFT OVER FROM ONGOING THUNDERSTORMS WILL REMAIN OVER THE AREA. A WEAK FRONT IS ALSO FORECAST TO MOVE THROUGH LATE THIS AFTERNOON AND TONIGHT. A COUPLE OF UPPER LEVEL STORM SYSTEMS SHOULD ALSO MOVE THROUGH DURING THIS SAME TIME. ALL THESE FACTORS WORKING TOGETHER WILL CAUSE ONGOING THUNDERSTORMS TO BECOME MORE WIDESPREAD THROUGH THE DAY AND INTO TONIGHT. DUE TO THE VERY MOIST AIR MASS AND EXPECTED SLOW MOVEMENT OF THUNDERSTORMS...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT WITH SOME OF THE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL BE POSSIBLE OVER THE ENTIRE AREA THROUGH TONIGHT. HOWEVER...THE BEST CHANCE FOR THIS RAINFALL TO PRODUCE FLOODING WILL BE IN EXTREME EAST CENTRAL COLORADO. THIS SAME AREA RECEIVED LOCALLY HEAVY RAINFALL LAST NIGHT. APART FROM THE POTENTIAL FOR FLOODING...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT AND AGAIN ON SATURDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT IN YUMA...KIT CARSON...AND CHEYENNE COUNTIES OF COLORADO FOR THE POSSIBILITY OF FLOODING. BULLER/FS
The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360169.